MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 24IN 8-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 24IN 8-0 D/A BV175-6 MP; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8741H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: were there any unexpected outcomes or complications as a result of the prolonged surgery time? no.Was there any change in the patient¿s post-operative care due to the prolonged procedure? no.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: (b)(4).D4: udi: as the serial number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that a patient underwent a cabg procedure on (b)(6) 2024 and suture was used.It was reported by a sales rep that, during a coronary artery bypass grafting: cabg, during continuous suturing, and during ligation of the peripheral anastomosis, it had occurred continuously the suture breakage at a point that was not the ligature point.The operation time was extended within 30 minutes.It was not a control release needle.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 component code: g07002 no device problem.Additional h3 investigation summary: the product was returned to ethicon for evaluation.One unused open sample and two unopened samples were received for analysis.In order to evaluate the condition of the returned samples, the sutures were dispensed without problems and examined along the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.The functional test was performed using instron equipment and the tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PRLNE BLU 24IN 8-0 D/A BV175-6 MP
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19991266
Report Number2210968-2024-08541
Device Sequence Number7075447
Product Code GAW
UDI-Device Identifier10705031000049
UDI-Public(01)10705031000049(17)280131(10)TBBBLJ
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8741H
Device Lot NumberTBBBLJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date08/15/2024
Supplement Report FDA Received Date09/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown